Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 55, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 13, 2008, 2:07 PM CDT for Pembina County, Walsh County, North Dakota. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 13, 2008, 2:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Pembina County, ND, Walsh County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:12 PM CDT | HAIL 0.75 | 5 Ese Hensel, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 131907 SVRFGF NDC067-099-131930- /O.NEW.KFGF.SV.W.0055.080613T1907Z-080613T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 207 PM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA... NORTHEASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 230 PM CDT * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF HENSEL...OR 19 MILES NORTHWEST OF GRAFTON...MOVING TO THE SOUTHEAST AT 36 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. THOMAS AT 215 PM CDT... HERRICK AT 230 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4859 9717 4833 9721 4862 9776 4877 9761 TIME...MOT...LOC 1907Z 304DEG 31KT 4864 9756 $$ VG
2 follow-up statements
000
WWUS53 KFGF 131920
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
220 PM CDT FRI JUN 13 2008
NDC067-099-131930-
/O.CON.KFGF.SV.W.0055.000000T0000Z-080613T1930Z/
PEMBINA ND-WALSH ND-
220 PM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN PEMBINA AND NORTHEASTERN WALSH COUNTIES...
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED NEAR ST. THOMAS...OR 14 MILES NORTH OF GRAFTON...MOVING
TO THE SOUTHEAST AT 36 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERRICK...DRAYTON AND 9 MILES NORTH OF OAKWOOD BY 230 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4867 9736 4867 9734 4865 9733 4859 9717
4834 9721 4834 9722 4856 9762 4870 9747
TIME...MOT...LOC 1920Z 302DEG 31KT 4860 9736
$$
VG000
WWUS53 KFGF 131930
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
230 PM CDT FRI JUN 13 2008
NDC067-099-131940-
/O.EXP.KFGF.SV.W.0055.000000T0000Z-080613T1930Z/
PEMBINA ND-WALSH ND-
230 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEMBINA AND
NORTHEASTERN WALSH COUNTIES HAS EXPIRED...
AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 5 MILES NORTHWEST OF HERRICK...OR 12 MILES
NORTHEAST OF GRAFTON...MOVING TO THE SOUTHEAST AT 36 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WAS ALLOWED TO EXPIRE AT 230 PM CDT.
LAT...LON 4867 9736 4867 9734 4865 9733 4859 9717
4834 9721 4834 9722 4856 9762 4870 9747
TIME...MOT...LOC 1930Z 302DEG 31KT 4855 9725
$$
VGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:04 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 13, 1:04 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 104 PM CDT FRI JUN 13 2008 .SHORT TERM... THE MAIN CHALLENGES CONTINUE TO BE CONVECTIVE CHANCES AND TEMPS THROUGHOUT. THE GFS INSTABILITY AND THERMAL FIELDS HAVE DONE WELL THE PAST FEW DAYS...AND WILL CONTINUE TO UTILIZE. FOR LATE THIS AFTERNOON AND EVENING...EXPECT SCATTERED SHOWERS AND STORMS FOR THE REGION. ANY STORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THE BEST POTENTIAL WILL BE ACROSS THE NORTH CLOSER TO SFC AND UPPER LOW...AND BETTER BOUNDARY LAYER CONVERGENCE. LI/S TO -4C AND MUCAPES TO 600 J/KG...COUPLED WITH ABOUT 30KT OF DEEP LAYERED SHEAR WILL BE SUFFICIENT FOR A FEW ORGANIZED STORMS. AFTER SUNSET...CONVECTION WILL WEAKEN AND THE THREAT FOR STORMS WILL DIMINISH. WINDS WILL ALSO PUSH TO NEAR ADVISORY LEVELS FOR THE SOUTHERN 2/3 OF THE AREA THIS AFTERNOON...AND WILL MONITOR FOR POTENTIAL WIND HEADLINES. FOR NOW HAVE MENTIONED WINDY IN THE GRIDS. ON SATURDAY...ANOTHER POTENTIAL FOR SEVERE WEATHER EXISTS DURING THE AFTERNOON. A STRONG TROUGH WILL MOVE THROUGH A FAST W/NW FLOW ALOFT. SUNSHINE DURING THE MORNING SHOULD ALLOW THE ATMOSPHERE TO HEAT OUT BEFORE CONVECTIVE TEMPS IN THE MID 70S ARE REACHED. THERE WILL BE AMPLE DEEP LAYERED SHEAR...AROUND 40-50KT...MUCAPES TO 1500 J/KG AND CONVERGENCE NEAR A SFC BOUNDARY. THIS WILL MEAN THE THREAT FOR A POTENTIAL SEVERE WEATHER EPISODE. THE MAIN THREAT SHOULD BE LARGE HAIL AND DAMAGING WIND...BUT IF ENOUGH MOISTURE CAN POOL ALONG THE BOUNDARY...CAN/T EVEN RULE OUT A TORNADO OR TWO GIVEN GOOD INSTABILITY AND SHEAR. TEMPS WILL RISE TO NEAR NORMAL. ON SUN/MON...COOLER AIR WILL MOVE BACK INTO THE REGION SUNDAY BEHIND A COLD FRONT. TEMPS WILL MODERATE SOME ON MONDAY. THE BEST CHANCE FOR STORMS WILL BE DURING THE AFTERNOON MONDAY. WILL REMOVE POPS FOR SUNDAY AFTERNOON...WITH COLD AIR STABILIZING THE REGION. .LONG TERM TUE-FRI... LONG RANGE FORECAST TODAY IS FOLLOWING A BLEND OF THE GFS ENSEMBLE AND ECMWF. ALL MODELS SHOW SOME RIDGING OCCURRING AT 500MB THRU THE WESTERN HIGH PLAINS. BY LATE IN THE LONG TERM THE GFS/GFS ENSEMBLES TRY TO PUMP THIS RIDGE UP A BIT MORE THAN THE ECMWF. WILL STICK WITH A DRY FORECAST FOR TUE/WED AND THEN KEPT SOME LOW PCPN CHANCES FOR THU/FRI. THU/FRI PCPN CHANCES NOT LOOKING THAT GREAT...BUT AS FORECAST ALREADY HAD SOME IN WILL GO AHEAD AND LEAVE THEM AS IS. WITH THE RIDGE BUILDING TOWARD THE AREA TEMPS ACTUALLY LOOK TO STAY PRETTY CLOSE TO NORMAL (WHICH WOULD ACTUALLY BE WARM COMPARED TO WHAT WE HAVE SEEN RECENTLY). && .AVIATION... AFTER A BRIEF BIT OF CLEARING THIS MORNING...THE ENTIRE FA IS CLOUDING UP QUICKLY WITH CUMULUS. HARD TO NAIL DOWN CEILING HEIGHTS AS THEY ARE ALL OVER THE PLACE. AFTER STARTING OUT MVFR...CEILINGS SHOULD RISE INTO VFR RANGES THIS AFTERNOON (ALTHOUGH THEY MAY BE ON THE LOW END OF THE RANGE). SEEING SOME SHOWER DEVELOPMENT ALREADY AND THIS TREND SHOULD CONTINUE THRU THE EARLY EVENING. GUSTY WEST WINDS SHOULD STAY UP THRU THE DAY TOO...WITH A DIMINISHING TREND BY SUNSET. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/GODON
Hazardous weather outlook, Jun 13, 1:30 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 130 PM CDT FRI JUN 13 2008 MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053- 141400- NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 130 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY...AND THERE IS THE POTENTIAL FOR PEA SIZE HAIL IN SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS WITH HAIL AND WIND BEING THE MAIN THREAT BETWEEN 2 PM AND 8 PM. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY AFTERNOON AND EVENING FOR SEVERE WEATHER REPORTS. MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-141400- WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS- WESTERN WALSH COUNTY- 130 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. SOME STORMS MAY BECOME SEVERE BETWEEN NOON AND 7 PM...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS. SOME FUNNEL CLOUDS AND A BRIEF WEAK TORNADO IS ALSO POSSIBLE NEAR THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS WITH HAIL AND WIND BEING THE MAIN THREAT BETWEEN 2 PM AND 8 PM. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...THEN AGAIN ON SATURDAY FOR SEVERE WEATHER REPORTS. DK
In the hours before
Local storm report, Jun 13, 12:54 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1254 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 8 N WILLIAMS 48.88N 94.95W
06/12/2008 E0.75 INCH LAKE OF THE WOODS MN PUBLIC
&&
JKAISERNearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.